Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and V/L
Nov 3, 2003

I found out I was HIV poz in May 2002, I have been on treatment for over one year now, but my cd4 count is still so low, 110, when i was told i had hiv my cd4 count was 30 my VL 210,000,when my vL up to 400, cd4 was 190, my doctor has to changed my drugs, now my vl is undetacteble, cd4 is 110,my drugs are, Delavirdine mesytlate, Stavudine-aslo kown as d4T, Indinavir, Ritonavir,Saqinavir mesylate. last few moth I always got sick, diarrhea, health seems get very bad, lost lots weight, from 72kg to 60kg, nearly like last year 55kg.do I need changed my doctor or drugs again? how important my cd4 ? Many thanks.

Response from Dr. Wohl

Many people who start HIV therapy with a low CD4 have trouble getting their counts to rise above 100-200 despite extremely low viral loads. Why this occurs is not clear but may have to do with damage done to the immune system during advanced HIV infection. The good news is that your CD4 count is much better than it was and may continue to slowly climb over time.

As far as your therapy, it seems like cruel and unusual punishment. You are on a combination that is way too aggressive as a first line therapy. This is also a combo that is full of side effect producing drugs for which there are alternatives in most countries.

For instance, if Sustiva (efavirenz) or Viramune (nevirapine) are available, either of these are preferable to delavirdine. Likewise, tenofovir, AZT or abacavir are now more commonly used than d4T. Lastly, why your doctor feels you need 3 protease inhibitor medications is beyond me. New drugs and a new doctor may be the best medicine.

DW



Previous
Hi! Dr. Pierone
Next
please dr. save me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement